MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT SOFAMOR DANEK PUERTO RICO MFG LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F2/8TA23
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 05/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report inconclusive.No evaluation was performed, as the tool was not returned.If the tool is returned in the future, product analysis may be performed.This is a known failure mode that could occur due to excessive pressure, such as bending or prying, on dissecting tools.The user manual contains the following warning ¿bending or prying may break the accessory, causing harm to patient or staff.Do not use excessive force to pry or push bone with the attachment, tool or blade during dissection." we will continue to monitor this complaint type for trends.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A medwatch form ((b)(4)) was received with the following details: "when this side-cutting bur was being used to remove the bone flap during a craniotomy, the top portion about 2cm of the bur broke off and flew out of view.The remaining piece was removed from the midas rex attachment and replaced, and the craniotomy proceeded uneventfully.The missing part of the bur could not be found after searching the field and the surrounding floor, so during the case, c arm was called into the room.The broken piece was located in the operative field by c arm visualization." on follow up the event date and physician's information were provided.It was reported that this was the initial use of the tool.There was no significant delay in the procedure while changing the bur.It was confirmed that the broken off piece was found by the c-arm visualization on the operative field while the patient was present.Additional patient information was provided.It was also reported the patient had expired since the procedure for reasons unrelated to this event.Partial concomitant information was provided for the af02 attachment.

Brand Name
LEGEND DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6807019
Report Number1030489-2017-01938
Device Sequence Number13477951
Product Code HBE
UDI-Device Identifier00643169766259
UDI-Public00643169766259
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2021
Device Model NumberF2/8TA23
Device Catalogue NumberF2/8TA23
Device Lot NumberH5322925
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AF02 ATTACHMENT, SN UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient Weight70